Thunderstorm Wind, San Bernardino
- When
- July 22, 2:30 PM PST
- Where
- San Bernardino County, Twenty Nine Palms
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 34.133, -116.050
Major damage to three houses.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 22, 9:35 AM PST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 AM PDT FRI JUL 22 2005 .SYNOPSIS...THUNDERSTORMS WILL AGAIN FORM IN THE AFTERNOON AND EVENING HOURS OVER THE REGION AS MOIST MONSOON FLOW CONTINUES TO BRING MOIST AND UNSTABLE AIR FROM THE SOUTH. SCATTERED THUNDERSTORMS WILL OCCUR EACH DAY THROUGH THE WEEKEND. ADDITIONAL MOISTURE FROM THE REMNANTS OF FORMER HURRICANE EMILY COULD BE PULLED FROM NORTHERN MEXICO INTO THE REGION BY SATURDAY INCREASING THE POTENTIAL FOR HEAVY RAIN. && .UPDATE...ISOLATED THUNDERSTORMS MOVING FROM PRIMM UP ACROSS THE SPRING MOUNTAINS THIS MORNING APPEARED TO BE AIDED BY AN UPPER LEVEL DISTURBANCE LEFT OVER FROM LATE NIGHT CONVECTION IN NORTHWEST ARIZONA. GIVEN THE FLOW...THIS SHOULD DRIFT UP THROUGH CLARK AND LINCOLN COUNTY THE REST OF THE DAY AND COULD BE THE FOCUS OF SUSTAINED CONVECTION. THE 12Z DRA SOUNDING INDICATED BETTER SPEED SHEAR WITH INCREASING SOUTHERLY FLOW UP TO 30 KNOTS IN THE 500-400 MB LAYER. THE TROUGH MOVING ACROSS THE PACIFIC NORTHWEST WAS BRINGING DRY MID AND UPPER LEVEL AIR ACROSS THE REGION AND WAS CONVERGING WITH THE MOIST FLOW OVER EASTERN NEVADA. THE FLOW TURNS MORE SOUTHWESTERLY ALOFT AND DECREASES 10-15 KNOTS THIS AFTERNOON. THIS WIND PROFILE WILL FAVOR SLOW MOVING THUNDERSTORMS BUT ALSO COULD PROVIDE ENOUGH STORM ORGANIZATION TO HELP MAXIMIZE RAINFALL POTENTIAL. WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES FROM LAS VEGAS SOUTHWARD...MAY BE ABLE TO SEE SOME STORMS DUMP OVER AN INCH OF RAINFALL. ALSO WATCHING INVERTED TROUGH OVER SOUTHEAST ARIZONA WHICH IS FORECAST TO MIGRATE ACROSS SOUTHERN ARIZONA TODAY AND TONIGHT. WITH SUBSTANTIAL MOISTURE IN PLACE AND A GOOD POSSIBILITY OF ADDITIONAL MOISTURE MOVING UP FROM THE SOUTHEAST TONIGHT AND SATURDAY...WILL PROBABLY SEE THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND CONTINUING OVERNIGHT THROUGH SATURDAY. WILL ISSUE A FLASH FLOOD WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA VALID FOR THIS AFTERNOON THROUGH SATURDAY. && .PREV DISCUSSION...DO NOT SEE MUCH CHANGE IN TODAY FROM YESTERDAY OR FOR THAT MATTER THE NEXT FEW DAYS. MOISTURE WELL ENTRENCHED AND MODELS KEEP AREA IN MOIST FLOW. HAVE UPPED THE POPS TO AROUND 50 TO 60 PERCENT IN THE SOUTH AND TO 80 IN THE SOUTHERN MOUNTAINS AS THERE ARE INDICATIONS OF A SIGNIFICANT MOISTURE INCREASE DUE TO PASSAGE SOUTH OF THE MEXICAN BORDER OF THE REMNANTS OF EMILY. MODELS ALSO BRING IN SOME RESPECTABLE CAPE AND STABILITY INDICES TODAY AND TOMORROW. MAJOR CONCERN HAZARDOUS WEATHER WISE IS THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY THIS WEEKEND AS THE PARAMETERS ARE THERE FOR HEAVY DOWNPOURS. && .LONG TERM...MODELS REMAIN IN GOOD AGREEMENT ON THE PREVIOUSLY ADVERTISED SCENARIO OF A REBUILDING RIDGE OVERHEAD EARLY NEXT WEEK...WHICH WILL TRAP LOTS OF LOW AND MID LEVEL MOISTURE UNDERNEATH IT. THIS SHOULD LEAD TO AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...WITH CHANCES DECREASING FROM SOUTHEAST TO NORTHWEST. THE GFS AND ECMWF AGREE ON A NORTHERN STREAM DISTURBANCE AMPLIFYING A LITTLE OVER THE EASTERN PACIFIC AT THE END OF NEXT WEEK...PRODUCING A WEAK TROUGH JUST OFFSHORE. STILL UNCERTAIN WHETHER THIS FEATURE WILL BE STRONG ENOUGH TO PRODUCE SUFFICIENT SOUTHWEST FLOW TO KICK THE MOISTURE OUT OF HERE. && .AVIATION...THUNDERSTORMS AGAIN EXPECTED OVER ALL KLAS APPROACH CORRIDORS THIS AFTERNOON AND EVENING AND CELL MOVEMENT WILL BE TO THE NORTH OR NORTHEAST AROUND 10 KNOTS. THE BEATTY CORRIDOR SHOULD SEE THE FEWEST NUMBER OF STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/JACQUES/MORGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1237 PM PDT FRI JUL 22 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-231928- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1237 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...FRIDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH RELATIVELY LIGHT FLOW ALOFT OVER SOUTHERN NEVADA...THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AND A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT UNTIL 9 PM SATURDAY EVENING. MOIST AND UNSTABLE AIR WILL LINGER OVER THE ENTIRE REGION SUNDAY THROUGH THURSDAY FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON THROUGH AT LEAST SATURDAY. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 20 SE BAKER 35.08N 115.82W
07/22/2005 SAN BERNARDINO CA STORM CHASER
SIGNIFICANT WATER RUNNING OVER ROADS THROUGH THE MOJAVE
NATIONAL PRESERVE...CIMA ROAD AND MORNING STAR ROAD..
0225 PM HEAVY RAIN TWENTYNINE PALMS 34.14N 116.07W
07/22/2005 1.00 INCH SAN BERNARDINO CA STORM CHASER
RUNNING WATER ON FLAT GROUND
&&
CSCHLOTTThe Santa Ana Mts radar (KSOX), 150 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Major damage to three houses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457847.